People Are Bleeding From Their Eyes and Ears After Smoking Synthetic Pot in Illinois

It’s a sentence that just about sums up 2018 so far: Illinois is dealing with an outbreak of synthetic weed that makes its users bleed from their eyes and ears.

On Thursday, the Illinois Department of Public Health (IDPH) reportedthat since March 7, at least 22 people have developed severe bleeding soon after taking synthetic pot products. The bleeding has not only occurred from their eyes and ears, but from their noses and gums as well. Patients have also vomited up and urinated blood, experienced large, unexplainable bruises, and had extremely heavy menstrual bleeding.

There’s been no single product tied to all the cases, though the majority of patients recalled buying their products from dealers, stores, and friends around the Chicago area. As of yet, there have been no reported deaths.

“Despite the perception that synthetic cannabinoids are safe and a legal alternative to marijuana, many are illegal and can cause severe illness,” said Nirav D. Shah, director of the IDPH, in a statement this week. “The recent cases of severe bleeding are evidence of the harm synthetic cannabinoids can cause.”

Manufacturers of these products either spray chemicals believed to mimic the high of conventional marijuana onto smokable herbs or sell the mixtures in a liquid form that can be vaped. The products, packaged as SpiceK2, or a hundred other names, contain an unregulated and ever-changing cocktail of chemicals that can lead to widely different experiences for users.

Leaving aside the Ebola-like trips from hell seen with these recent cases, users have reported psychotic effects, including extreme anxiety, paranoia, and hallucinations, according to the National Institute on Drug Abuse. Others have died.

With the federal and state governments scrambling to ban the ingredients commonly found in these products, manufacturers have continuously formulated new, untested combinations of cannabinoids, a 2015 report by the Centers for Disease Control and Prevention noted.

At this point, though, there’s still no concrete answer as to how exactly the pot products are causing the bleeding. An earlier report by the IDPH speculated that something in them seems to behave like a “superwarfarin”—referencing the commonly used blood thinner—by quickly blocking the effects of vitamin K in the body. What’s scary is that these sorts of blood thinners take a long time to flush out of the system, meaning the bleeding episodes will likely last a while. Already, the IDPH reports, some patients have been readmitted to a hospital after suffering a relapse.

In response to the outbreak, the agency has warned coroners, schools, and hospitals to remain on the lookout for more cases. It has also advised pharmacies to stock up on their supplies of vitamin K, which potentially could be used to treat a patient suffering from excess bleeding.

People who have purchased these products in the past month should avoid using them, the IDPH says, and any users who experience symptoms of severe bleeding or unexplained bruising should immediately have someone take them to the hospital or call 911.

Click here for original article.


Need truly affordable help in recovery? Want a permanent solution for addiction? Don’t want to do ‘steps’ or be told that you have a (theorized) disease? Resent being called an ‘addict’ – even when you’re past your addiction? Want your recovery to remain private, be compassionate, and individualized just for you? Want a faith based solution? Would you like to recover from the privacy of your home or office? Don’t want recovery to interfere in your activities of daily living? A FREE, no obligation, 30 minute conversation by phone is waiting for you; however, for those who truly cannot afford our program and can demonstrate their need with verifiable documentation, the program is given FREE. Please CLICK HERE!
As a registered non profit corporation, we’re currently working hard to obtain grants, donations and funding so that we can provide you with a totally FREE program – if you are unable to afford our low cost.

 

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out /  Change )

Google+ photo

You are commenting using your Google+ account. Log Out /  Change )

Twitter picture

You are commenting using your Twitter account. Log Out /  Change )

Facebook photo

You are commenting using your Facebook account. Log Out /  Change )

w

Connecting to %s